MAUDE Adverse Event Report: BECTON DICKINSON BAG ACCESS DEVICE W/CKV; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BAG ACCESS DEVICE W/CKV; INTRAVASCULAR ADMINISTRATION SET
Model Number 2309E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: (b)(4).Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that a bag access device w/ckv had damaged or defective tubing during use.The following was reported by the initial reporter: "it was reported that there is an issue with the smartsite bag access device.Verbatim: can we please connect with (b)(6) to resolve the matter with item #2309e.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b.5.Describe event or problem: it was reported that a bag access device w/ckv had damaged or defective tubing during use.The following was reported by the initial reporter: "it was reported that there is an issue with the smartsite bag access device.Once the iv bag is spiked with the smartsite bag access device, the nurse cannot pull back fluid from the bag." verbatim: can we please connect with chad at la county to resolve the matter with item #2309e." d.10.Device available for eval?: yes d.10.Returned to manufacturer on: 12/28/2020 d.4.Medical device lot #: 20076260 d.4.Medical device expiration date: 7/25/2023 h.4.Device manufacture date: 7/9/2020 h.6.Investigation: two samples were returned for investigation.Through visual inspection of the samples, it was observed that the check valve was assembled in the incorrect orientation for one of the samples.No other defects were observed.The two samples were then primed.The misassembled sample could not be primed and could not draw liquid; the customer complaint was verified.A device history record review for model 2309e lot number 20076260 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of component damage with lot #20076260 regarding item #2309e.The root cause of this failure was identified as an error during the assembly process.H3 other text : see h.10.
 
Event or Problem Description
It was reported that a bag access device w/ckv had damaged or defective tubing during use.The following was reported by the initial reporter: "it was reported that there is an issue with the smartsite bag access device.Once the iv bag is spiked with the smartsite bag access device, the nurse cannot pull back fluid from the bag." verbatim: can we please connect with chad at la county to resolve the matter with item #2309e.".

Brand Name
BAG ACCESS DEVICE W/CKV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key11009539
Report Number2243072-2020-02059
Device Sequence Number19049805
Product Code FPA
UDI-Device Identifier37613203011663
UDI-Public37613203011663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2023
Device Model Number2309E
Device Catalogue Number2309E
Device Lot Number20076260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1